April 18, 2016

I am going to start taking propranolol for migranes.I do not want to gain weight…?

I will be taking up to 60mg a day (starting at 40. taking pill 2 then 3 times a day). One thing I do not want, as I am sure many don’t, is a weight gain.
I recently lost some and am trying hard to lose a few more and keep it off.
For those who have been on it, can you tell me your experience with it?
Thanks!
LOL bsk whatever the rest of your name is..
no shit, i do exercise but meds make you gain even if you try to keep up with it.
you think i have thought of all the answers
none of this is YOUR experience. learn to read the question, and how to not be an ass. thanks.

Comments

recalltotal001

I took propranolol for a while, then bumped up to Inderal (basically propranolol, but 80 mg). I had no weight gain. I was also on amitryptaline (sorry for spelling), both medicines for migraines. The affect that they had was that my stamina was severely reduced. If I worked as hard as I could, my heart rate wouldn’t go above 90 or 100, usually I could easily get it into the 160’s without tiring. So the only side affect was a lack of endurance. But I lifted weights, which consequently helped with my migraines. Running and exercising are good was to help keep the migraines away. Good luck!

pumpkin

The short answer to your question is that propranolol will not cause weight gain by itself. It is in a class of drugs that are called beta-blockers (which are used primarily to lower blood pressure and slow heart rate in people that have these problems.) Off-label uses include your use (migraine prophylaxis i.e. ‘prevention’), treatment of social anxiety, and others. A possible side effect is that your B/P or heart rate would go a little to low for you, which could cause you to feel lethargic. This could cause you to decrease your activity level, which is really the only way you would ‘gain’ weight from this medicine. But even if you initially feel a little lethargic when you first begin the drug, your body is pretty smart and will adapt to this. The other responder to the question (bsk) I don’t believe knows about these side effects. Anyways, hope this helps you and good luck. I hope you get relief from your migraines, as I know they can be debilitating.

Leave a Reply

Your email address will not be published. Required fields are marked *

Note: By filling this form and submitting your commen, you acknowledge, agree and comply with our terms of service. In addition you acknowledge that you are willingly sharing your email address with AiOWikis and you might receive notification emails from AiOWikis for comment notifications. AiOWiksi guarantees that your email address WILL NOT be used for advertisement or email marketting purposes.

This site uses Akismet to reduce spam. Learn how your comment data is processed.